Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 1, 2006, 4:57 PM MDT for Harding County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2006, 4:57 PM MDT (22:57 UTC)
- Expired
- Sep 1, 2006, 6:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
The radar
The Cannon AFB radar (KFDX), 161 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 012257 SVRABQ NMC021-020000- /O.NEW.KABQ.SV.W.0101.060901T2257Z-060902T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 457 PM MDT FRI SEP 1 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO * UNTIL 600 PM MDT * AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF YATES...OR ABOUT 21 MILES NORTH OF MOSQUERO...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTH CENTRAL HARDING COUNTY AROUND 510 PM MDT... RURAL CENTRAL HARDING COUNTY AROUND 540 PM MDT... LAT...LON 3620 10397 3610 10416 3582 10399 3597 10371 $$ GUYER
2 follow-up statements
000 WWUS55 KABQ 012341 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 PM MDT FRI SEP 1 2006 NMC021-020000- /O.CON.KABQ.SV.W.0101.000000T0000Z-060902T0000Z/ HARDING- 541 PM MDT FRI SEP 1 2006 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HARDING COUNTY UNTIL 600 PM MDT... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF YATES...OR ABOUT 12 MILES NORTH OF MOSQUERO...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL HARDING COUNTY AROUND 550 PM MDT... LAT...LON 3620 10397 3610 10416 3582 10399 3597 10371 $$ GUYER
000 WWUS55 KABQ 020001 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 PM MDT FRI SEP 1 2006 NMC021-020011- /O.EXP.KABQ.SV.W.0101.000000T0000Z-060902T0000Z/ HARDING- 601 PM MDT FRI SEP 1 2006 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR CENTRAL HARDING COUNTY AT 600 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3620 10397 3610 10416 3582 10399 3597 10371 $$ GUYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT FRI SEP 1 2006 .DISCUSSION...ABUNDANT MOISTURE IN PLACE OVER AREA HAS BEEN ACTED ON BY DISTURBANCES EMBEDDED IN 60 KNOT JET MAX PASSING ACROSS AREA. SCATTERED THUNDERSTORMS AFFECTING WRN 3/4 OF AREA SO FAR TODAY. MOST STORMS ARE MOVING ALONG FAIRLY WELL...BUT STILL ARE EFFICIENT RAIN PRODUCERS AND SOME TRAINING TAKING PLACE...SO LOCAL FLOOD ADVISORIES HAVE ALREADY BEEN ISSUED. AS NIGHT PROGRESSES...OUTFLOW BOUNDARY ACROSS EAST CENTRAL PLAINS WILL BE REINFORCED BY RAPIDLY MOVING BOUNDARY NOW OVER COLORADO. GOOD FOCUSING AND OVERRUNNING OF MOISTURE EXPECTED. BEST TRAINING OF STORMS TO TAKE PLACE ALONG AND SOUTH OF THIS BOUNDARY FROM LATE THIS EVENING THROUGH SATURDAY MORNING. PRECIPITABLE WATER VALUES IN THIS AREA WILL APPROACH 1.5 INCHES WITH HEAVY RAIN AMOUNTS OF 3 OR 4 INCHES POSSIBLE. THEREFORE WILL ISSUE A FLASH FLOOD WATCH EAST OF CENTRAL MOUNTAIN CHAIN AND SOUTH OF I 40 THROUGH SATURDAY...ESSENTIALLY FROM TORRANCE COUNTY SOUTH AND EAST. IN THE NORTHEAST...COOLER AIR WILL STABILIZE ATMOSPHERE BY LATE TONIGHT...WITH LIGHT RAIN AND SHOWERS BECOMING MAIN WEATHER MODE. MEANWHILE...FRONT WILL BURST THROUGH THE CENTRAL MOUNTAINS WITH BREEZY TO WINDY CONDITIONS IN RG VALLEY FROM LATE TONIGHT THROUGH SAT MORNING. WHILE EAST WINDS USUALLY INHIBIT ALL STORMS IN RG VALLEY...SHOULD STILL BE ENOUGH ACTIVITY TONIGHT BEFORE WINDS KICK IN...AND SATURDAY AFTERNOON WHEN THEY DIMINISH...TO KEEP SCATTERED CATEGORY POPS IN METRO AREA. BEST RAIN AREA WILL SHIFT TO SC/SW PART OF AREA SAT NGT/SUNDAY...AS PREVIOUSLY ADVERTISED. SUBSEQUENT SHIFTS MAY HAVE TO SHIFT FLASH FLOOD WATCH ACCORDINGLY TO THAT AREA TOMORROW. WHAT IS NEW THIS TIME AROUND IS BETTER ATTEMPT BY GFS TO USHER TROPICAL MOISTURE FROM HURRICANE JOHN INTO NEW MEXICO NEXT WEEK. SW AREAS COULD BE UNDER THE GUN TUESDAY...WITH BEST MOISTURE SHIFTING TO SE BY THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 85 58 85 / 20 20 20 10 GALLUP.......................... 54 79 53 79 / 20 30 30 30 GRANTS.......................... 53 76 50 76 / 30 30 30 30 GLENWOOD........................ 59 82 58 78 / 30 50 60 60 CHAMA........................... 43 68 45 75 / 30 20 20 20 LOS ALAMOS...................... 54 70 49 76 / 30 40 20 20 RED RIVER....................... 43 62 41 67 / 60 20 20 20 TAOS............................ 50 70 44 75 / 50 20 20 20 SANTA FE........................ 54 70 49 76 / 40 30 30 20 SANTA FE AIRPORT................ 56 71 52 75 / 30 30 20 20 ESPANOLA........................ 52 73 51 78 / 30 40 20 20 ALBUQUERQUE HEIGHTS............. 64 76 59 78 / 40 30 30 20 ALBUQUERQUE VALLEY.............. 60 78 57 79 / 40 30 30 20 ALBUQUERQUE FOOTHILLS........... 61 75 55 76 / 40 30 30 20 ALBUQUERQUE WEST MESA........... 60 78 56 78 / 40 30 30 20 SOCORRO......................... 62 78 58 76 / 30 50 50 50 SANDIA PARK/CEDAR CREST......... 55 67 52 71 / 50 50 30 30 MORIARTY/ESTANCIA............... 54 71 51 74 / 60 60 30 30 CARRIZOZO....................... 61 74 55 74 / 30 60 60 60 RUIDOSO......................... 55 63 52 63 / 50 60 60 60 RATON........................... 51 65 45 73 / 70 30 10 10 LAS VEGAS....................... 50 63 46 71 / 70 40 20 20 ROY............................. 54 64 52 73 / 70 30 10 10 CLAYTON......................... 53 64 49 74 / 60 30 10 10 SANTA ROSA...................... 57 70 53 77 / 80 60 30 20 TUCUMCARI....................... 59 68 53 76 / 80 60 10 10 FORT SUMNER..................... 60 69 56 78 / 80 60 30 30 CLOVIS.......................... 60 68 53 75 / 80 60 20 20 PORTALES........................ 60 71 54 77 / 80 70 30 20 ROSWELL......................... 66 70 60 74 / 60 70 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH SATURDAY AFTERNOON FOR NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018- NMZ019-NMZ020-NMZ021-NMZ026. && 19
Hazardous weather outlook, Sep 1, 6:00 AM MDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI SEP 1 2006 NMZ001>021-026-021200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT NEAR AND NORTH OF INTERSTATE 40 FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE EASTERN PLAINS. THE MAIN THREATS WILL BE LARGE HAIL...STRONG POSSIBLY DAMAGING WINDS AND VERY HEAVY RAIN. SOME VERY LOCALIZED FLOODING MAY DEVELOP IN THIS AREA AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...AND POSSIBLY SATURDAY NIGHT...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING NEAR AND SOUTH OF I-40. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING ACROSS COLFAX...UNION...MORA...HARDING...SAN MIGUEL...QUAY...TORRANCE AND GUADALUPE COUNTIES. 43
In the hours before
Special weather statement, Sep 1, 1:38 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 138 PM MDT FRI SEP 1 2006 NMZ005-012030- NORTHEAST HIGHLANDS- 138 PM MDT FRI SEP 1 2006 ...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL COLFAX COUNTY... AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 16 MILES WEST OF RATON. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON CREWS AIRPORT AND SUGARITE. MOTORISTS ALONG HIGHWAY 555 CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAY AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. GUYER
Special weather statement, Sep 1, 3:46 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 PM MDT FRI SEP 1 2006 NMZ005-011-012-012230- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE-NORTHEAST HIGHLANDS- 346 PM MDT FRI SEP 1 2006 ...LINE OF STRONG THUNDERSTORMS MOVING OVER WEST CENTRAL SAN MIGUEL COUNTY... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER STRETCHING FROM JUST EAST OF LAS VEGAS TO SAN AGUSTIN TO LOS MONTOYAS. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAPELLE...LOS MONTOYAS...MAES...RIBERA...ROMEROVILLE AND SAN AUGUSTIN. FREQUENT LIGHTNING AND TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. GUYER
Local storm report, Sep 1, 4:26 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 6 NE ABBOTT 36.37N 104.18W
09/01/2006 E0.75 INCH COLFAX NM TRAINED SPOTTER
DIME TO PENNY SIZE HAIL AT THE ONSET OF STORM
&&
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:00 PM MDT | Flash Flood Watch | ABQ | Catron, Chaves, Cibola, Curry, De Baca, Guadalupe and 6 more | 4 days |
| Sep 1, 3:07 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 53 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.